Alert archive / Arkansas / River Flood Warnings in 2015
River Flood Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 9, 2015, 8:51 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Jul 9, 2015, 1:00 PM CDT. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 8:51 AM CDT (13:51 UTC)
- In effect from
- Jul 9, 2015, 1:00 PM CDT
- Expired
- Jul 11, 2015, 10:00 PM CDT
- In force
- 57 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
733 WGUS44 KTSA 091351 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 851 AM CDT THU JUL 9 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-092151- /O.NEW.KTSA.FL.W.0075.150709T1800Z-150712T0300Z/ /VBUA4.1.ER.150709T1800Z.150710T0000Z.150711T2100Z.NO/ 851 AM CDT THU JUL 9 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River at Van Buren * from this afternoon to Saturday evening, or until the warning is cancelled. * At 8:00 AM Thursday, the stage was 21.75 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise above flood stage this afternoon and continue to rise to near 22.5 feet by this evening. The river will then fall to near 21.9 feet Friday afternoon and then rise again to 22.3 feet Saturday morning. The river is expected to fall below flood stage Saturday afternoon. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
8 follow-up statements
337 WGUS84 KTSA 091859 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 PM CDT THU JUL 9 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-100259- /O.EXT.KTSA.FL.W.0075.000000T0000Z-150712T1930Z/ /VBUA4.1.ER.150709T1530Z.150711T1200Z.150712T1330Z.NO/ 159 PM CDT THU JUL 9 2015 ...Flood Warning extended until Sunday afternoon... The Flood Warning continues for The Arkansas River at Van Buren. * until Sunday afternoon, or until the warning is cancelled. * At 1:00 PM Thursday, the stage was 22.16 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren will continue rising to near 23.7 feet Saturday morning. The river is expected to fall below flood stage Sunday morning. * Impact...At 24.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. Some rural roads near Lavaca may be impassable. Parts of Kelley Park northwest of downtown Fort Smith experience minor flooding. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
083
WGUS84 KTSA 100127
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT THU JUL 9 2015
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC033-131-100927-
/O.EXT.KTSA.FL.W.0075.000000T0000Z-150713T1800Z/
/VBUA4.1.ER.150709T1530Z.150711T1200Z.150713T1200Z.NO/
827 PM CDT THU JUL 9 2015
...Flood Warning extended until Monday afternoon...
The Flood Warning continues for
The Arkansas River at Van Buren.
* until Monday afternoon, or until the warning is cancelled.
* At 8:00 PM Thursday, the stage was 22.38 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to
near 22.9 feet Saturday morning. The river is expected to fall
below flood stage Monday morning.
* Impact...At 24.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca. Some rural
roads near Lavaca may be impassable. Parts of Kelley Park northwest
of downtown Fort Smith experience minor flooding.
&&
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439
$$
ARC047-071-083-100927-
/O.EXT.KTSA.FL.W.0076.150711T1800Z-150713T0000Z/
/OZGA4.1.ER.150711T1800Z.150712T0600Z.150712T1800Z.NO/
827 PM CDT THU JUL 9 2015
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* from Saturday afternoon to Sunday evening, or until the warning is
cancelled.
* At 8:00 PM Thursday, the stage was 355.9 feet.
* Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise above flood stage by early
Saturday afternoon and continue to rise to near 357.2 feet by
Sunday before dawn .The river will fall below flood stage by early
Sunday afternoon.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$969 WGUS84 KTSA 100726 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 226 AM CDT FRI JUL 10 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-101526- /O.CON.KTSA.FL.W.0075.000000T0000Z-150713T1800Z/ /VBUA4.1.ER.150709T1530Z.150711T1200Z.150713T1200Z.NO/ 226 AM CDT FRI JUL 10 2015 The Flood Warning continues for The Arkansas River at Van Buren. * until Monday afternoon. * At 2:00 AM Friday, the stage was 22.11 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren will continue rising to near 22.9 feet Saturday morning. The river is expected to fall below flood stage Monday morning. * Impact...At 23.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
564 WGUS84 KTSA 101337 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 836 AM CDT FRI JUL 10 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-102136- /O.EXT.KTSA.FL.W.0075.000000T0000Z-150714T0600Z/ /VBUA4.1.ER.150709T1530Z.150712T1800Z.150714T0000Z.NO/ 836 AM CDT FRI JUL 10 2015 ...Flood Warning extended until late Monday night... The Flood Warning continues for The Arkansas River at Van Buren. * until late Monday night, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 21.71 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The river is falling, but will have a small rise to 21.8 feet late Friday night, then will fall again briefly. The Arkansas River at Van Buren is then expected to rise again above flood stage late Saturday evening and continue to rise to near 22.6 feet by early Sunday afternoon. The river is expected to fall below flood stage Monday evening. * Impact...At 23.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
940 WGUS84 KTSA 101921 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 221 PM CDT FRI JUL 10 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-110321- /O.EXT.KTSA.FL.W.0075.000000T0000Z-150714T1630Z/ /VBUA4.1.ER.150709T1530Z.150713T0600Z.150714T1030Z.NO/ 221 PM CDT FRI JUL 10 2015 ...Flood Warning extended until Tuesday morning... The Flood Warning continues for The Arkansas River at Van Buren. * until Tuesday morning, or until the warning is cancelled. * At 2:00 PM Friday, the stage was 21.80 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise to near flood stage late tonight and then fall to 21.6 feet by tomorrow afternoon. The river will rise again and is expected to rise above flood stage late Saturday evening and continue to rise to near 22.6 feet by late Sunday night. The river is expected to fall below flood stage early Tuesday morning. * Impact...At 23.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
314 WGUS84 KTSA 110158 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 858 PM CDT FRI JUL 10 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-110958- /O.EXT.KTSA.FL.W.0075.000000T0000Z-150714T0200Z/ /VBUA4.1.ER.150709T1530Z.150710T0100Z.150713T2000Z.NO/ 858 PM CDT FRI JUL 10 2015 The Flood Warning continues for The Arkansas River at Van Buren. * until Monday evening, or until the warning is cancelled. * At 8:00 PM Friday, the stage was 21.81 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise above flood stage Saturday before dawn and continue to rise to near 22.2 feet by Saturday morning. The river is expected to fall below flood stage Monday afternoon. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
232 WGUS84 KTSA 110845 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 AM CDT SAT JUL 11 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-111645- /O.EXT.KTSA.FL.W.0075.000000T0000Z-150713T0000Z/ /VBUA4.1.ER.150709T1530Z.150710T0100Z.150712T1800Z.NO/ 345 AM CDT SAT JUL 11 2015 The Flood Warning continues for The Arkansas River at Van Buren. * until the warning is cancelled. * At 3:00 AM Saturday, the stage was 21.96 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise above flood stage early this morning and continue to rise to near 22.2 feet by this afternoon. The river is expected to remain near flood stage through tonight before slowly falling Sunday. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
728 WGUS84 KTSA 111325 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 825 AM CDT SAT JUL 11 2015 ...The Flood Warning is cancelled for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-111355- /O.CAN.KTSA.FL.W.0075.000000T0000Z-150713T0000Z/ /VBUA4.1.ER.150709T1530Z.150710T0100Z.150710T0805Z.NO/ 825 AM CDT SAT JUL 11 2015 The Flood Warning is cancelled for The Arkansas River at Van Buren. * At 8:00 AM Saturday, the stage was 21.87 feet. * Flood stage is 22.0 feet. * The river fell below flood stage early yesterday. * Forecast...The Arkansas River at Van Buren will continue falling and remain below flood stage. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 9, 6:19 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 6:19 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 AM CDT THU JUL 9 2015 .DISCUSSION... THE 12Z TAF DISCUSSION IS INCLUDED BELOW... && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. THE MAIN WEATHER IMPACTS TODAY WILL BE FELT AT THE NE OK TAF SITES. DENSE FOG AT KBVO IS CREATING AN IMMEDIATE IMPACT...AND CONVECTION ALONG A BOUNDARY WILL AFFECT THIS SITE AS WELL LATER...AS WELL AS KTUL/KRVS. THE REMAINDER OF THE SITES WILL HAVE LESS CHANCE OF STORM IMPACTS. MVFR CIGS ARE THE PREVELANT CIG THIS MORNING...GRADUALLY IMPROVING BY THIS EVENING. LACY && .PREV DISCUSSION... /ISSUED 325 AM CDT THU JUL 9 2015/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING TO THE NORTH OF A QUASI STATIONARY FRONT EXTENDING SOUTHWEST TO NORTHEAST JUST TO THE SOUTH OF THE INTERSTATE 44 CORRIDOR...IN A REGION OF MID LEVEL WARM ADVECTION. THUNDERSTORM COVERAGE WILL ONLY EXPAND THROUGH THE DAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ALONG THE KANSAS BORDER. WITH WELL ABOVE NORMAL PRECIPITABLE WATER VALUES PERSISTING AND WET ANTECEDENT CONDITIONS FROM THE RAINFALL OVER THE PAST 2 TO 3 DAYS...THE FLASH FLOOD THREAT WILL INCREASE AGAIN TODAY. THANKFULLY IT APPEARS THAT THE RAINFALL MAXIMUM TODAY WILL BE NORTH OF THE 4 TO 6 INCH 2 DAY OBSERVED RAINFALL MAXIMUM FROM NEAR HENRYETTA TO TAHLEQUAH TO FAYETTEVILE. A NEW FLASH FLOOD WATCH WILL BE ISSUED FOR ROUGHLY THE AREA ALONG AND NORTH OF HIGHWAY 412 THROUGH THIS AFTERNOON. THE THUNDERSTORM AND HEAVY RAINFALL THREAT WILL GRADUALLY SHIFT TO THE NORTH AND EAST BY THE EVENING AND OVERNIGHT HOURS...AS THE LOW TO MID LEVEL FLOW BECOMES MORE SOUTHERLY...FORCING THE FRONT TO LIFT OUT OF THE AREA. TOMORROW AND INTO THE WEEKEND...THE MORE TYPICAL SUMMERTIME PATTERN WILL BEGIN TO DEVELOP INTO THE SOUTHERN PLAINS REGION...WITH ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY THE RESULT. TRIPLE DIGIT HIGH TEMPERATURES...ALTHOUGH NOT A CERTAINTY...STILL LOOK POSSIBLE FOR PORTIONS OF NORTHEAST OKLAHOMA SUNDAY AND MONDAY...WITH A HIGH PROBABILITY OF HEAT ADVISORY LEVEL HEAT INDEX VALUES. TEMPERATURES WILL COOL A COUPLE OF DEGREES...BUT REMAIN ABOVE NORMAL...TOWARD THE MIDDLE OF THE WEEK AS THE CENTER OF THE UPPER LEVEL HIGH SHIFTS WEST OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 71 90 72 / 80 20 0 0 FSM 88 70 91 72 / 20 10 10 0 MLC 87 71 91 72 / 20 0 0 0 BVO 78 69 89 71 / 70 40 10 0 FYV 81 68 89 71 / 70 10 0 0 BYV 82 68 90 71 / 80 30 10 0 MKO 85 70 90 72 / 60 10 0 0 MIO 78 68 89 71 / 70 50 10 0 F10 86 71 89 73 / 60 10 0 0 HHW 90 71 91 72 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ054>064-067. AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ001-002. && AVIATION...30
Hazardous weather outlook, Jul 9, 5:00 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT THU JUL 9 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU JUL 9 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND NORTH OF INTERSTATE 40 IN NORTHEAST OKLAHOMA. ONSET...ONGOING THROUGHOUT THE DAY. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTH OF HIGHWAY 412. ONSET...AFTER 7 AM. HEAVY RAIN. RISK...ELEVATED. AREA...ALONG AND NORTH OF HIGHWAY 412. ONSET...AFTER 7 AM. DISCUSSION... A BAND OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ALONG AND NORTH OF INTERSTATE 40 THROUGH THE DAY TODAY. THE AREA WITH THE POTENTIAL FOR THE HEAVIEST RAINFALL WILL BE ALONG AND NORTH OF HIGHWAY 412 IN NORTHEAST OKLAHOMA. LOCALIZED FLASH FLOODING IS POSSIBLE IF STORMS CAN TRAIN OVER THE SAME AREAS. A LIMITED MARGINALLY SEVERE HAIL/WIND THREAT ALSO EXISTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A MID LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BY THE WEEKEND AND WILL PERSIST INTO NEXT WEEK. TEMPERATURES WILL GRADUALLY CLIMB TO LEVELS THAT WILL BRING HEAT INDICES INTO THE POTENTIALLY DANGEROUS RANGE EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:26 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jul 9, 1:34 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 9, 3:43 AM CDT | Flash Flood Watch | TSA | Benton, Carroll | 15 hr |
| Jul 9, 1:56 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 3 days |
| Jul 9, 2:14 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 4 hr |
| Jul 9, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 39 min |
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 30 min |
| Jul 9, 5:23 PM CDT | Special Weather Statement | TSA | Benton | 67 min |
| Jul 9, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 42 min |
| Jul 9, 6:00 PM CDT | Special Weather Statement | TSA | Benton | 60 min |
| Jul 9, 6:07 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 68 min |
| Jul 9, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 49 min |
Nearby
River Flood Warnings in Arkansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.